Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Oct 18, 2007, 10:25 PM EDT for 4 counties in Michigan. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 10:25 PM EDT (02:25 UTC)
- Expired
- Oct 18, 2007, 11:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Arenac County, MI, Gladwin County, MI, Iosco County, MI, Ogemaw County, MI
The radar
The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 4:23 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 2.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 190225
SVRAPX
MIC011-051-069-129-190330-
/O.NEW.KAPX.SV.W.0080.071019T0225Z-071019T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1025 PM EDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1130 PM EDT
* AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR WOODEN SHOE VILLAGE...OR
ABOUT 11 MILES SOUTHWEST OF ALGER...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
INTERSTATE 75 MILE MARKER 188...
INTERSTATE 75 MILE MARKER 199...
STANDISH...
STERLING...
ALGER...
OMER...
SKIDWAY LAKE...
MAPLE RIDGE...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4430 8338 4423 8345 4425 8352 4416 8355
4394 8405 4399 8407 4399 8414 4389 8415
4383 8431 4401 8438 4452 8376 4436 8331
4432 8332
TIME...MOT...LOC 0225Z 225DEG 39KT 4401 8423
$$3 follow-up statements
000
WWUS34 KAPX 190242
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1042 PM EDT THU OCT 18 2007
MIC051-190252-
/O.CAN.KAPX.SV.W.0080.000000T0000Z-071019T0330Z/
GLADWIN MI-
1042 PM EDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR GLADWIN COUNTY IS CANCELLED...
LAT...LON 4430 8338 4423 8345 4425 8352 4415 8360
4396 8402 4399 8407 4401 8416 4410 8417
4452 8376 4436 8331 4432 8332
TIME...MOT...LOC 0242Z 225DEG 39KT 4414 8405
$$
MIC011-069-129-190330-
/O.CON.KAPX.SV.W.0080.000000T0000Z-071019T0330Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
1042 PM EDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR ARENAC...OGEMAW AND IOSCO COUNTIES...
AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR ALGER...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAPLE RIDGE...
PRESCOTT...
TWINING...
TURNER...
WHITTEMORE...
INTERSECTION OF M-55 AND...
NATIONAL CITY...
HALE...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4430 8338 4423 8345 4425 8352 4415 8360
4396 8402 4399 8407 4401 8416 4410 8417
4452 8376 4436 8331 4432 8332
TIME...MOT...LOC 0242Z 225DEG 39KT 4414 8405
$$000
WWUS34 KAPX 190253
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1053 PM EDT THU OCT 18 2007
MIC011-069-129-190330-
/O.CON.KAPX.SV.W.0080.000000T0000Z-071019T0330Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
1053 PM EDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR ARENAC...OGEMAW AND IOSCO COUNTIES...
AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR PRESCOTT...OR ABOUT 10 MILES NORTHEAST OF ALGER...MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITTEMORE...
INTERSECTION OF M-55 AND...
NATIONAL CITY...
HALE...
TAWAS CITY...
TAWAS POINT STATE PARK...
EAST TAWAS...
SID TOWN...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4430 8338 4423 8345 4425 8352 4415 8360
4396 8402 4399 8407 4401 8416 4410 8417
4452 8376 4436 8331 4432 8332
TIME...MOT...LOC 0253Z 225DEG 39KT 4422 8393
$$
LAWRENCE000
WWUS34 KAPX 190305
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1105 PM EDT THU OCT 18 2007
MIC011-129-190315-
/O.CAN.KAPX.SV.W.0080.000000T0000Z-071019T0330Z/
OGEMAW MI-ARENAC MI-
1105 PM EDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR ARENAC AND OGEMAW COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
LAT...LON 4430 8338 4423 8345 4425 8348 4425 8352
4416 8359 4417 8373 4429 8388 4452 8376
4436 8331 4432 8332
TIME...MOT...LOC 0305Z 225DEG 39KT 4431 8380
$$
MIC069-190330-
/O.CON.KAPX.SV.W.0080.000000T0000Z-071019T0330Z/
IOSCO MI-
1105 PM EDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR IOSCO COUNTY...
AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR INTERSECTION OF M-55 AND...OR ABOUT 14 MILES WEST OF TAWAS
CITY...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
TAWAS CITY...
TAWAS POINT STATE PARK...
EAST TAWAS...
SID TOWN...
WILBER...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4430 8338 4423 8345 4425 8348 4425 8352
4416 8359 4417 8373 4429 8388 4452 8376
4436 8331 4432 8332
TIME...MOT...LOC 0305Z 225DEG 39KT 4431 8380
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 10:13 PM EDT, 12 minutes earlier.
Area forecast discussion, Oct 18, 10:13 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1013 PM EDT THU OCT 18 2007 .UPDATE...OCCLUDED 980 MB SFC LOW NEAR DULUTH WITH THE WARM FRONT EXTENDING EASTWARD ACROSS EASTERN UPPER MICHIGAN. SIGNIFICANT SEVERE WEATHER EVENT ONGOING ACROSS THE REGION WITH NUMEROUS DAMAGE REPORTS AS WELL AS A FEW TORNADOES. 00Z APX SOUNDING TELLS PART OF THE STORY WITH STRONG MID LEVEL COOLING/COLD FRONT ALOFT SCENARIO CLEARLY EVIDENT CENTERED AROUND 600 MB TAKING SHAPE OVER THE LAST 6 HOURS. THE FINAL TRIGGER...MID AND UPPER JET CORE PUNCHING UP INTO SRN LOWER MICHIGAN PROVIDING UPPER DIVERGENCE SUPPORT AND LEADING TO EVEN MORE WIDESPREAD AND SIGNIFICANT CONVECTION EXPANDING FROM IL/IN NORTHEASTWARD INTO LOWER MICHIGAN. FOR THE OVERNIGHT HOURS...CATEGORICAL SHOWERS AND STORMS WILL CONTINUE TO IMPACT PRIMARILY NE LOWER MICHIGAN FOR THE NEXT FEW HOURS TAPERING OFF LATER OVERNIGHT. MAY NOT BE A WHOLE LOT ACROSS THE WEST AND NORTH PORTIONS OF THE CWA AFTER 11 PM OR SO...BUT WILL KEEP LOW CHANCY POPS GOING JUST IN CASE. SEVERE WEATHER THREAT WILL CONTINUE THROUGH AT LEAST MIDNIGHT AND TORNADO WATCH MAY NEED TO BE EXTENDED. BUT WILL COLLABORATE THAT ISSUE WITH SPC/SURROUNDING OFFICES AS THE TIME NEARS. FINALLY...MARINE ISSUES...GALE FORCE GUSTS PRETTY MUCH DONE FOR ON THE MICHIGAN SIDE AND WILL TRANSITION OVER TO SMALL CRAFTS THERE. ADAM && .AVIATION...ISSUED AT 826 PM. ACTIVE EVENING UNDERWAY WITH ROUNDS OF LOW TOPPED SEVERE SUPERCELLS ROLLING UP THROUGH NRN LOWER AND EASTERN UPPER MICHIGAN. THUNDERSTORMS EXPECTED TO IMPACT TVC/PLN TAF SITES TILL AROUND 04Z...AND THE APN TAF SITE BETWEEN 02Z AND 08Z. ANY STORMS MAY PRODUCE DAMAGING WIND GUSTS/LARGE HAIL...AND POSSIBLE TORNADOES. LATER OVERNIGHT...THUNDERSTORM THREAT WILL DIMINISH LEAVING MVFR CIGS AND A FEW SHOWERS ACROSS THE REGION THROUGH THE MORNING. SHOWER ACTIVITY WILL INCREASE LATE MORNING AND CONTINUE THROUGH THE AFTERNOON PARTICULARLY ACROSS NW LOWER MICHIGAN...WITH MVFR CONDITIONS PREVAILING. ADAM && .DISCUSSION...982 MB SFC LOW CENTERED OVER THE MINNESOTA/WISCONSIN BORDER HEADING TOWARD DULUTH...WITH THE WARM FRONT PUSHING UP THROUGH NRN LOWER MICHIGAN. EARLIER WIDESPREAD SHOWER ACTIVITY HAS EXITED THE REGION WITH A PRONOUNCED DRY SLOT DRIVING UP THROUGH NRN LOWER MICHIGAN RIGHT IN BEHIND THE WARM FRONT BRINGING SOME CLEARING AND HEATING TO THE SRN COUNTIES. WITHIN THE DRY SLOT...SOME SFC BASED INSTABILITY ANALYZED FROM EASTERN WISCONSIN INTO LOWER MICHIGAN. MEANWHILE...SUBSTANTIAL MID LEVEL HEIGHT FALLS/COOLING (COLD FRONT ALOFT) UNDERWAY FROM WISCONSIN NOSING INTO WESTERN LOWER MICHIGAN ATTM AIDING DESTABILIZATION. ALREADY A FEW ROTATING STORMS ACROSS THE HIGHER TERRAIN OF NRN LOWER MICHIGAN AS WELL AS ADDITIONAL CONVECTION FIRING UPSTREAM IN EASTERN WISCONSIN HEADING THIS WAY. MAIN FORECAST ISSUES CONTINUE TO REVOLVE AROUND THUNDERSTORM DEVELOPMENT/PROPAGATION/SEVERE WEATHER POTENTIAL THROUGH TONIGHT. AS MENTIONED...SOME ROTATING THUNDERSTORMS ALREADY ONGOING OVER NRN LOWER MICHIGAN AIDED PRIMARILY BY FLOW INTO THE HIGHER TERRAIN. BUT NOT THE MAIN SHOW HOWEVER AS ADDITIONAL DEVELOPMENT WILL LIKELY TAKE SHAPE TO THE S/SW (SE WISCONSIN/NRN ILLINOIS/INDIANA AREA) AND EXPAND N/NE OVER THE NEXT SEVERAL HOURS AS MID AND UPPER JET CORE AND ASSOCIATED UPPER DIVERGENCE PUNCHES UP ACROSS SRN LOWER MICHIGAN (500 MB FLOW OF 60-80 KNOTS). MEANWHILE...RESPECTABLE MID LEVEL HEIGHT FALLS/COOLING WILL CONTINUE INTO THE EVENING HOURS AND AID DESTABILIZATION WITH LATE AFTERNOON/EARLY EVENING MLCAPES RUNNING IN THE 500 TO 1000 J/KG RANGE. MARGINAL INSTABILITY BUT A HIGH SHEAR ENVIRONMENT CONDUCIVE TO LOW TOPPED SUPERCELLS CAPABLE OF DAMAGING WINDS/LARGE HAIL AND POSSIBLE TORNADOES. HENCE...THE TORNADO WATCH FOR MUCH OF LOWER MICHIGAN THAT RUNS UNTIL MIDNIGHT. ADAM REST OF THE FORECAST (FRIDAY THROUGH NEXT THURSDAY)...EXTENDED MODELS CONTINUE TO ADVERTISE ACTIVE WEATHER PATTERN OVER THE NEXT SEVERAL DAYS BUT THEY DIVERGENCE OVER THE DETAILS. THE MAIN FORECAST CONCERNS REVOLVE AROUND POPS OVER THE NEXT COUPLE OF DAYS THEN POPS AND TEMPERATURES EARLY NEXT WEEK. FRIDAY...VERTICALLY STACKED LOW PRESSURE STILL EXPECTED TO BE CENTERED ACROSS WESTERN LAKE SUPERIOR AT 12Z (WITH DEEP SURFACE REFECTION OF ABOUT 980 MB). MOVEMENT NORTHEAST ACROSS THE REMAINDER OF LAKE SUPERIOR IS EXPECTED DURING THE DAY. MEANWHILE...SURFACE COLD FRONT SWEEPS ACROSS FAR EASTERN ZONES DURING THE MORNING. MID LEVEL DRY SLOT TO FOLLOW FOR A FEW HOURS BEFORE WRAP AROUND MOISTURE MOVES IN DURING THE AFTERNOON AS OVER LAKE INSTABILITY INCREASES. THEREFORE...LINGERING BAND OF SHOWERS SHOULD PUSH OFF TO THE EAST IN THE MORNING BEFORE WRAP AROUND SHOWERS ENHANCES DEVELOPING LAKE EFFECT DURING THE AFTERNOON. 850 MB TEMPERATURES STEADILY DROP THROUGH THE DAY SO SURFACE TEMPERATURES WILL LIKELY FOLLOW SUIT FALLING THROUGH THE 50S AFTER EARLY HIGHS IN THE LOWER TO MIDDLE 60S. FRIDAY NIGHT...850 MB TEMPERATURES BOTTOM OUT BETWEEN PLUS 2 AND PLUS 4 INCREASING OVER LAKE INSTABILITY LEADING TO CONTINUANCE OF LAKE EFFECT. IN ADDITION...A SHORT WAVE MOVES ACROSS THE REGION OVERNIGHT (DPVA) LIKELY ENHANCING ACTIVITY. SOUTHWEST 900-700 MB FLOW VEERS INTO THE WEST OVERNIGHT SO LAKE EFFECT RAIN SHOWERS EXPECTED IN FAVORED AREAS (LIKELY POPS) WITH CHANCE ELSEWHERE AS LOWER LEVELS REMAIN RATHER MOIST (MEAN 900-700 MB RH 85 TO 95 PERCENT). LOWS IN THE MIDDLE TO UPPER 40S LARGELY HELD UP BY 10 TO 20 MPH SOUTHWEST WINDS. SATURDAY...CYCLONIC FLOW GIVES WAY TO RAPID RIDGING AT THE SURFACE AND ALOFT AS PROGRESSIVE FLOW CONTINUES. THEREFORE...POSSIBLE LINGERING LAKE EFFECT SHOWERS IN WESTERLY FLOW AREAS IN THE MORNING (MEAN 900-700 MB RH IS STILL AROUND 90 PERCENT AT 12Z) FOLLOWED BY CLEARING (AS MEAN 900-700 MB RH FALLS OFF TO NEAR 30 PERCENT BY 18Z) ALONG WITH MILDER TEMPERATURES. HIGHS RANGING FROM THE UPPER 50S NORTH TO THE MIDDLE 60S SOUTHEAST. SUNDAY...RIDGING AT THE SURFACE AND ALOFT CONTINUES BUT HEIGHTS SLOWLY FALL IN THE AFTERNOON. MODEL CROSS SECTIONS SHOW UPPER AND LOWER LEVEL MOISTURE INCREASING WITH MID LEVELS REMAINING ON THE DRY SIDE SO INCREASING CLOUDINESS EXPECTED. IN ADDITION...A WARMER SOUTHERLY FLOW IS IN PLACE LEADING TO HIGHS OF WELL INTO THE 60S TO THE LOWER 70S. MONDAY THROUGH THURSDAY...THIS IS WHERE MODEL INCONSISTENCIES CREEP INTO THE FORECAST WITH VARYING SOLUTIONS OVER EVOLUTION OF NORTHERN/SOUTHERN JET STREAMS AND POSSIBLE CUTOFF UPPER LOW TO OUR SOUTH BREAKING OFF FROM THE FLOW. THEREFORE...CONFIDENCE IS ON THE LOWER SIDE. MODELS DO BRING A SURFACE COLD FRONT ACROSS THE REGION ON MONDAY LEADING TO CHANCE POPS. COOLER TEMPERATURES IN ORDER FOR TUESDAY INTO MIDWEEK BUT AMPLITUDE OF NORTHERN STREAM TROUGH IN QUESTION. FOR NOW WILL LOWER TEMPERATURES INTO THE UPPER 40S TO MIDDLE 50S FOR TUESDAY AND WEDNESDAY (WHICH IS COOLER THAN NATIONAL GUIDANCE AND SURROUNDING OFFICES). THIS MAY HAVE TO BE LOWERED MORE BY LATER SHIFTS IF LATEST GFS/ECMWF COME TO FRUITION. WILL ALSO HAVE A CHANCE OF SHOWERS FOR TUESDAY AND WEDNESDAY. POSSIBLE RIDGING AND WARMER MID LEVEL TEMPERATURES WILL LEAD TO PENCILING IN A DRY DAY FOR THURSDAY WITH SLIGHTLY MILDER TEMPERATURES. SULLIVAN && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Oct 18, 5:12 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 512 PM EDT THU OCT 18 2007 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 512 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO NORTHERN MICHIGAN THIS EVENING AND INTO THE OVERNIGHT HOURS...WITH SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTHERN LOWER MICHIGAN THROUGH MIDNIGHT. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT. HOWEVER...THERE IS ALSO A RISK OF TORNADOES AND LARGE HAIL. GALES ARE EXPECTED THROUGH TONIGHT ACROSS ALL NEARSHORE ZONES OF NORTHERN LAKE MICHIGAN. WINDS WILL BE GUSTY REGARDLESS OF SHOWERS AND STORMS TONIGHT. MANY AREAS OF NORTHERN MICHIGAN CAN EXPECT GUSTS OF 30 TO 40 MPH OUT OF THE SOUTH DUE TO SUCH A STRONG AND DEEP LOW PRESSURE ALONG THE MINNESOTA AND WISCONSIN BORDER. THESE STRONGER WINDS WILL BE PRIMARILY FELT ALONG THE LAKE MICHIGAN SHORELINE AND IN THE HIGHER TERRAIN OF INTERIOR NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTERS PLEASE RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. ADAM
In the hours before
Local storm report, Oct 18, 8:36 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
836 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST KEWADIN 44.93N 85.37W
10/18/2007 E65.00 MPH ANTRIM MI TRAINED SPOTTER
&&
LUTZLocal storm report, Oct 18, 9:24 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
924 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL CADILLAC 44.25N 85.42W
10/18/2007 E0.75 INCH WEXFORD MI BROADCAST MEDIA
DIME SIZE HAIL REPORTED IN CADILLAC
&&
MPCLocal storm report, Oct 18, 9:39 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
939 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 10 W HUBBARD LAKE 44.80N 83.79W
10/18/2007 ALCONA MI AMATEUR RADIO
TREES DOWN
&&
LUTZLocal storm report, Oct 18, 9:44 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
944 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 5 N MIO 44.74N 84.13W
10/18/2007 M1.75 INCH OSCODA MI AMATEUR RADIO
&&
LUTZLocal storm report, Oct 18, 9:45 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
945 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 2 N LUZERNE 44.65N 84.27W
10/18/2007 OSCODA MI AMATEUR RADIO
2 HOMES DAMAGED...100 TREES DOWN
&&
LUTZLocal storm report, Oct 18, 9:49 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
949 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL MANCELONA 44.90N 85.06W
10/18/2007 M0.75 INCH ANTRIM MI TRAINED SPOTTER
IN DOWNTOWN MANCELONA
0430 PM FUNNEL CLOUD 1 E MANCELONA 44.90N 85.04W
10/18/2007 ANTRIM MI LAW ENFORCEMENT
INTERSECTION OF SODERQUIST AND MANCELONA ROADS.
0436 PM HAIL 1 W ELMIRA 45.07N 84.87W
10/18/2007 M1.50 INCH ANTRIM MI TRAINED SPOTTER
0436 PM HAIL 2 W ELMIRA 45.07N 84.89W
10/18/2007 M0.88 INCH ANTRIM MI TRAINED SPOTTER
0554 PM FUNNEL CLOUD BLACK LAKE 45.49N 84.28W
10/18/2007 CHEBOYGAN MI TRAINED SPOTTER
FUNNEL CLOUD OVER BLACK LAKE
0600 PM TORNADO BLACK LAKE 45.49N 84.28W
10/18/2007 CHEBOYGAN MI TRAINED SPOTTER
CONFIRMED TORNADO TOUCHDOWN
0626 PM TORNADO 5 NW LACHINE 45.13N 83.81W
10/18/2007 ALPENA MI OTHER FEDERAL
TORNADO ON GROUND APRX 4 N OF M-32 BETWEEN HILLMAN AND
LACHINE
0640 PM TORNADO 3 NNE LONG RAPIDS 45.17N 83.71W
10/18/2007 ALPENA MI OTHER FEDERAL
TORNADO ON THE GROUND MOVING TO THE NORTHEAST.
0727 PM HAIL 2 SW MCBAIN 44.17N 85.24W
10/18/2007 M1.00 INCH MISSAUKEE MI TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL
0736 PM HAIL 3 E GAYLORD 45.03N 84.61W
10/18/2007 M0.75 INCH OTSEGO MI AIRPLANE PILOT
0736 PM HAIL 3 E GAYLORD 45.03N 84.61W
10/18/2007 M0.75 INCH OTSEGO MI TRAINED SPOTTER
0736 PM HAIL 4 W EMPIRE 44.81N 86.14W
10/18/2007 M1.00 INCH LMZ345 MI TRAINED SPOTTER
0740 PM TORNADO 5 SW KALKASKA 44.68N 85.25W
10/18/2007 KALKASKA MI LAW ENFORCEMENT
POSSIBLE TORNADO NEAR THE INTERSECTION OF CROFTON AND
US-131
0745 PM TSTM WND DMG CADILLAC 44.25N 85.42W
10/18/2007 WEXFORD MI AMATEUR RADIO
TREES AND POWER LINES DOWN NEAR CADILLAC...BUCKLEY...AND
W OF LAKE CITY.
0810 PM TSTM WND DMG 2 ESE TRAVERSE CITY 44.74N 85.57W
10/18/2007 GRAND TRAVERSE MI TRAINED SPOTTER
LARGE TREES DOWN ON HAMMOND RD.
0813 PM HAIL 2 E LUZERNE 44.62N 84.23W
10/18/2007 M0.88 INCH OSCODA MI TRAINED SPOTTER
0818 PM TSTM WND DMG RED OAK 44.70N 84.28W
10/18/2007 OSCODA MI TRAINED SPOTTER
TREES AND POWER LINES DOWN
0821 PM TSTM WND GST KEWADIN 44.93N 85.37W
10/18/2007 E65.00 MPH ANTRIM MI TRAINED SPOTTER
0830 PM TSTM WND DMG 2 N LUZERNE 44.65N 84.27W
10/18/2007 OSCODA MI AMATEUR RADIO
2 HOMES DAMAGED...100 TREES DOWN
0830 PM HAIL 5 N MIO 44.74N 84.13W
10/18/2007 M1.75 INCH OSCODA MI AMATEUR RADIO
0855 PM TSTM WND DMG 10 W HUBBARD LAKE 44.80N 83.79W
10/18/2007 ALCONA MI AMATEUR RADIO
TREES DOWN
0922 PM HAIL CADILLAC 44.25N 85.42W
10/18/2007 E0.75 INCH WEXFORD MI BROADCAST MEDIA
DIME SIZE HAIL REPORTED IN CADILLAC
&&
THIS IS A PRELIMINARY SUMMARY. THERE WILL BE A MORE EXTENSIVE STORM
REPORT ONCE THE WATCH HAS ENDED.
LUTZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:19 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Arenac, Gladwin, Iosco, Ogemaw, Oscoda and 1 more | 44 min |
| Oct 18, 8:19 PM EDT | Tornado Warning | APX | Alcona, Crawford, Oscoda | 27 min |
| Oct 18, 8:38 PM EDT | Tornado Warning | APX | Alcona, Alpena | 38 min |
| Oct 18, 8:39 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Kalkaska, Otsego | 66 min |
| Oct 18, 8:42 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Montmorency | 33 min |
| Oct 18, 9:21 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Montmorency, Otsego, Presque Isle | 25 min |
| Oct 18, 9:23 PM EDT | Severe Thunderstorm Warning | APX | Kalkaska, Missaukee, Wexford | 41 min |
| Oct 18, 9:32 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin, Iosco, Ogemaw, Roscommon | 58 min |
| Oct 18, 9:37 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Crawford, Kalkaska, Otsego | 51 min |
| Oct 18, 10:09 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Otsego | 51 min |
| Oct 18, 10:32 PM EDT | Special Marine Warning | APX | 40 min | |
| Oct 18, 11:10 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena, Iosco | 37 min |
| Oct 18, 11:17 PM EDT | Special Marine Warning | APX | 54 min | |
| Oct 19, 4:30 AM EDT | Wind Advisory | APX | Antrim, Benzie, Emmet, Leelanau, Manistee | 16 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.